Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 50, NWS Northern Indiana

August 21, 2021

NWS Northern Indiana issued this small craft advisory at Aug 21, 2021, 4:10 AM EDT. It took effect at Aug 22, 2021, 5:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 4:10 AM EDT (08:10 UTC)
In effect from
Aug 22, 2021, 5:00 AM EDT
Expired
Aug 22, 2021, 11:00 PM EDT
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

088 
WHUS73 KIWX 210810
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
410 AM EDT Sat Aug 21 2021

LMZ046-211615-
/O.NEW.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/
Michigan City IN to New Buffalo MI-
410 AM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY...

* WHAT...Northwest winds 10 to 20 knots late tonight into Sunday
  morning with gusts up to 25 knots. Winds veering north at 10 to
  15 knots Sunday afternoon and Sunday night. Waves building to 3
  to 5 feet late tonight into Sunday, then diminishing to 2 to 4
  feet late Sunday night.

* WHERE...Michigan City IN to New Buffalo MI.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
652 
WHUS73 KIWX 211432
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1032 AM EDT Sat Aug 21 2021

LMZ046-212245-
/O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/
Michigan City IN to New Buffalo MI-
1032 AM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
SUNDAY...

* WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with
  gusts to 25 knots.

* WHERE...Michigan City IN to New Buffalo MI.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
080 
WHUS73 KIWX 211711
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
111 PM EDT Sat Aug 21 2021

LMZ043-220115-
/O.EXA.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/
New Buffalo MI to St Joseph MI-
111 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY...

* WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with
  gusts to 25 knots.

* WHERE...New Buffalo MI to St Joseph MI.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ046-220115-
/O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/
Michigan City IN to New Buffalo MI-
111 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
SUNDAY...

* WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with
  gusts to 25 knots.

* WHERE...Michigan City IN to New Buffalo MI.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
430 
WHUS73 KIWX 211931
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
331 PM EDT Sat Aug 21 2021

LMZ043-046-220345-
/O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
331 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
SUNDAY...

* WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with 
  gusts to 25 knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
813 
WHUS73 KIWX 220145
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
945 PM EDT Sat Aug 21 2021

LMZ043-046-220945-
/O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
945 PM EDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT
SUNDAY...

* WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with 
  gusts to 25 knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
462 
WHUS73 KIWX 220740
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
340 AM EDT Sun Aug 22 2021

LMZ043-046-221545-
/O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
340 AM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 15 knots. Waves 1 to 3 feet building to
  3 to 5 feet today. Waves subsiding to 2 to 4 feet by late
  evening.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 5 AM to 11 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MCD
681 
WHUS73 KIWX 221437
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1037 AM EDT Sun Aug 22 2021

LMZ043-046-222245-
/O.CON.KIWX.SC.Y.0050.000000T0000Z-210823T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1037 AM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 knots. Waves 3 to 6 feet. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
510 
WHUS73 KIWX 221933
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
333 PM EDT Sun Aug 22 2021

LMZ043-046-230300-
/O.CON.KIWX.SC.Y.0050.000000T0000Z-210823T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
333 PM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 5 feet. North winds 10 to 15 knots.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
693 
WHUS73 KIWX 230302
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1102 PM EDT Sun Aug 22 2021

LMZ043-046-230415-
/O.EXP.KIWX.SC.Y.0050.000000T0000Z-210823T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1102 PM EDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft advisory conditions are no longer expected as winds
have diminished and waves have subsided.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 2:11 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 21, 2:11 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
211 AM EDT Sat Aug 21 2021

.SYNOPSIS...
Issued at 156 AM EDT Sat Aug 21 2021

Mostly dry conditions are expected through Saturday afternoon.
Expect partly cloudy skies with highs in the mid to upper 80s.
Otherwise, a cold front will bring chances for showers and storms to
the area late Saturday afternoon into Sunday. Highs on Sunday will
range from the upper 70s near Lake Michigan to the mid to upper 80s
elsewhere. Heat indices this weekend will be in the upper 80s and
low 90s. Dangerous swimming conditions are expected for southeast
Lake Michigan beaches on Sunday.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 326 PM EDT Fri Aug 20 2021

Upper level vort continues to slowly rotate around western side of
western PA upper level low. Weak low level convergence induced by
this feature has allowed for an axis of weak low level moisture
pooling from far east central Indiana through far northeast
Indiana/northwest Ohio. Shower/storm coverage has been greatest
across these locations this afternoon, also aided by favorable
juxtaposition of relatively cool pocket of mid level temperatures
associated with the mid level trough. Continued weak deep layer flow
and slow storm motions have allowed for some localized heavier
rainfall amounts across northwest Ohio, with radar estimates topping
an inch across portions of Paulding and Van Wert Oh Counties. Still
cannot discount some isolated showers developing along a weak lake
breeze boundary located very close to the Lake Michigan shoreline
over next few hours, but instability across these locations is more
limited.

Showers should diminish earlier this evening in comparison to last
evening. Each night over the past several days has become
progressively less favorable for significant fog formation, and
would expect that trend to continue tonight as some weak dry air
advection above the surface should result in mainly just some
shallow ground fog for early Saturday morning.

A vigorous upper level trough across the Northern Plains this
afternoon will continue to take a northeast track into western
Ontario Saturday afternoon as downstream blocking pattern keeps
brunt of this forcing well north of the local area. Some pre-frontal
moisture convergence south of this strongest upper forcing will
shift across the area later Saturday afternoon into Sunday night.
Until the arrival of this pre-frontal moisture convergence,
opportunity for precip looks minimal into mid afternoon Saturday.
Low level convergence should become more diffuse with this pre-
frontal forcing into Saturday night across the remainder of the
area. Given local area is well divorced from strong forcing, with
actually some mid/upper level height rises Saturday afternoon, will
maintain just low to mid range chance PoPs with this system (highest
across the west). Otherwise, warm and humid for Saturday with
afternoon peak heat indices in the lower 90s.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 326 PM EDT Fri Aug 20 2021

Surface cool front will be slow to track across the area on Sunday
given only weak impetus from lower amplitude northern stream short
wave. Given slow nature of this feature, did maintain chance PoPs
Sunday afternoon across the east, although quite warm mid level
profiles in this synoptic setup will limit instability magnitudes.

Broad upper ridge will exhibit some slight amplification into the
early to middle portions of next week which will mark period of
greater heat/humidity concerns. High temperatures around 90 and dew
points into the low 70s will result in heat indices in the 90s
Monday, and possibly around 100 in spots on Tuesday when dew points
may reach into the mid 70s.

Challenging forecast in terms of precip chances at this forecast
distance with the upcoming pattern next week. Several northern
tier short waves will temporarily suppress the broad upper
ridging, and with good deal of baroclinicity to work with,
periodic higher chances of showers and thunderstorms will be
possible from Monday night through Thursday. With difficulty in
resolving 12 hour periods of higher PoPs in these later periods,
will continue to broadbrush these periods with slight chance-
chance PoPs.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 156 AM EDT Sat Aug 21 2021

VFR conditions are expected at the TAF sites through the period.
There is potential for some ground fog once again mainly at KFWA,
but confidence was not high enough to include in the forecast for
now. Otherwise,chances for showers and thunderstorms move in
Saturday evening at KSBN, then towards morning at KFWA (beyond the
TAF period). Given lower confidence in exact timing, have kept the
mention as a PROB30 at KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MCD
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 20, 11:22 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1122 PM EDT Fri Aug 20 2021

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-220330-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
1122 PM EDT Fri Aug 20 2021 /1022 PM CDT Fri Aug 20 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms late Saturday afternoon into
Saturday night. Severe weather is not expected. There are additional
chances of showers and storms most afternoons and evenings next
week.

Conditions will become hot and humid early next week with highs
approaching 90 and heat indices in the 90s to around 100.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-220330-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1122 PM EDT Fri Aug 20 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms late Saturday afternoon into
Saturday night. Severe weather is not expected. There are additional
chances of showers and storms most afternoons and evenings next week.

A small craft advisory may be needed on Sunday. See the latest marine
forecast for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-220330-
La Porte-Berrien-
1122 PM EDT Fri Aug 20 2021 /1022 PM CDT Fri Aug 20 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms late Saturday afternoon into
Saturday night. Severe weather is not expected. There are additional
chances of showers and storms most afternoons and evenings next
week.

There is a high swim risk for southeast Lake Michigan beaches Sunday.
Life-threatening waves and currents are expected. Those visiting the
beaches should stay out of the water.

Conditions will become hot and humid early next week with highs
approaching 90 and heat indices in the 90s to around 100.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:11 PM EDTBeach Hazards StatementIWX34 hr

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.